< Back to all clusters
[HEALTH] · 2 sources

started · updated

GLP-1 medications and cortisol linked to facial appearance changes

Recent discussions regarding weight loss medications and hormonal fluctuations have highlighted terms like ‘Ozempic face’ and ‘Cortisol face’ to describe changes in facial appearance.

‘Ozempic face’ refers to the loss of facial volume, such as diminished cheek fat and increased skin laxity, resulting from significant weight loss. While often associated with semaglutide, these changes can occur through any rapid weight reduction method. Dental professionals are noting these shifts, as they may impact soft tissue assessment and prosthetic treatment planning.

Similarly, ‘Cortisol face’ is a trending term used to describe facial puffiness or a rounded appearance attributed to elevated cortisol levels. While high cortisol can influence facial appearance, experts note that puffiness is often caused by other factors such as poor sleep, fluid retention, or alcohol consumption. Managing stress and maintaining regular sleep schedules are suggested as ways to mitigate general facial puffiness.